Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Child having loose motion. Stool test showed presence of pus cell. Any treatment?

Answered by
Dr.
Dr. R.A. Singh

Emergency Medicine Specialist

Practicing since :2000

Answered : 2150 Questions

default
Posted on Wed, 16 Jan 2013 in Digestion and Bowels
Question: i have twins one boy and one girl. both of them are having loose motions for the past 15 days.I have already given walamycin ,zifi 50mg and currently giving bactrim each (completed 4 days), however there seems to be no improvement at all. The colour of the stools vary from light XXXXXXX dark XXXXXXX and yellow, and has granule like substance and sometime watery and sometimes pasty. We have done a stool test for both of them and they have pus cells in the rage of 6-8. My children are on breast feed and Similac (formula milk). Since the last 3 days we are also giving them mashed and boiled XXXXXXX still no change. We are extremely confused and tensed. Can you help us ?? Thanks - XXXXXXX XXXXXXX
doctor
Answered by Dr. R.A. Singh 2 hours later
Hi XXXXXXX XXXXXXX
Thanks for writing your query.

In my opinion you are giving lots of antibiotics for your 5 months old children.

These antibiotics disturb the normal flora of the intestine, which in turn can cause antibiotic induced diarrhea. These bacteria mainly Lactobacillus are useful bacteria in the intestine, which help in digestion and absorption of food.

You should give them Pre and Probiotics to regain this lost flora, after consulting with their pediatrician.

Also get the Culture and Sensitivity of their stool to know the causative bacteria and the appropriate antibiotic.

I hope your children are vaccinated for Rota virus, an important cause of diarrhea in infants.

Always try to maintain the adequate hydration of the children.

I hope this is helpful to you. If you have any doubts, I will be happy to answer them.
Thanks.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. R.A. Singh 1 hour later
I am giving probiotic along with antibiotics namely rinifol and now vizylac. They have been vaccinated for rota virus already.
doctor
Answered by Dr. R.A. Singh 31 minutes later
Hi XXXXXXX XXXXXXX
Thanks for your response.

It is good that the children are vaccinated for Rota virus and that you are giving probiotic.

Please get their stool investigated for Culture and Senstivity as mentioned before.

If you have any furthur doubts, I will be happy to answer them.
Thanks.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics ,  

Recent questions on  Diarrhea

doctor1 MD

A friend of mine was suffering from kidney failure. She went on dialysis and improved so much that the doctor decided to remove her from it for a week as a trial run. She got sick with nausea, diarrhea, and dehydration and is now in the hospital. Can you tell me what is going on?

doctor1 MD

had intercourse with my husband one day after my fertile window, next day which was last Friday started having diarrhea and cramps late Fri night and early Sat morning. Diarrhea stopped but diarrhea like cramps still woke me up during the night and periodically during the day today.

could this be a sign of conception?

doctor1 MD

My mom was diagnosed with atrial fibrillation. She was issued several new meds, one being Plavix, and another being Diltiazem. She has had diarrhea since starting on them in Jan. She was checked at the hospital, and ad no infections approx. the last week of Jan. after being on the meds tree weeks. I brought her home, and the diarrhea let up some, but got worse, then let up again. It is not runny, but she has a soft slightly yellowish stool. Sometimes she has a bowel movement (she has incontinence) 4 - 6 times a day which weakens her. I checked with her cardiac nurse who said the meds wouldn t cause it. The internet list of side effects for Diltiazem includes diarrhea. What should I do, and what can be done?

doctor1 MD

My daughter is only 15 years old and she has been having problems with bladder and kidney infections since she in the third grade. The doctors think she might have innerstitial cystitis. She pees every 5 minutes and and has a lot of pain and burning in her bladder and her kidneys. She was checked for a kidney and bladder it was negative. She has a lot of constipation and diarrhea. I think she might have IBS. I have a lot of research on leaky gut syndrome and she has a lot of the symptoms. She has to have some tests done to find out what is going on. These doctors just seem to be dragging their feet. We are very desperate please us thank you Nicole teague

doctor1 MD

For 3 yrs. I have been passing odd things in my stool.Started with gravelly looking layers in my stool.Passed a yellow thing with some hair and black shiny square like tar. It was sticky.After a while ,quit passing those odd things and started...

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT PINPOINT ANYTHING THAT I HAVE EATEN OR DONE THAT WOULD CONTRIBUTE TO THE ISSUE. I HAVE ALSO EXPERIENCED A...

doctor1 MD

Have soreness/tenderness on both sides of head, fever between 99.9 and 102.5. Nauseous! sore joints.